MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Model Number BF-UC180F
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the light source was not working and there was no light from the light guide lens of the device.The subject device was sent to olympus for evaluation.During inspection and testing, there was no image from the device.This report is being submitted for the malfunction found during evaluation (no image).There was no harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.During inspection and testing, there was no image from the device.A review of the device history record found no deviations that could have caused or contributed to there being no image.The device shipped according to specifications.Based on the results of the legal manufacturer's investigation, the following are probable causes: blackout of endoscope image due to broken wire or short circuit in the imaging cable, blackout of endoscope image due to short circuit caused by cracked tabs on the imaging circuit board, blackout of endoscope image due to separation of the joint of the imaging circuit board, blackout of endoscope image due to abnormal continuity caused by internal water immersion, blackout of endoscope image due to abnormal continuity of electrical connector or electrical cord, blackout of endoscope image due to connector damage or deformation, or blackout of endoscope image due to lens damage or contamination.However, a definitive root cause of the reported issue could not be identified.The device's instruction manual has sentences similar to the following, which may help to reduce/prevent the issue: inspection of the endoscopic system.Warnings and cautions or precautions.Olympus will continue to monitor field performance for this device.The reported issue (no light from light guide lens) was confirmed during testing.In addition, angulation in the up direction did not meet the standard due to the angle wires becoming longer than normal, and the adhesive on the bending section cover was detached due to chemical/physical stress.Per the legal manufacturer, these device defects have no potential to cause or contribute to death or serious injury if the malfunctions were to recur.

Brand Name
EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Common Device Name
ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA   961-8061
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16560469
Report Number3002808148-2023-02604
Device Sequence Number17532976
Product Code PSV
UDI-Device Identifier04953170341823
UDI-Public04953170341823
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K070983
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-UC180F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2021
Initial Report FDA Received Date03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown